Format

Send to

Choose Destination
Pharmacotherapy. 2007 Mar;27(3):476-9.

Decreased serum linezolid levels in a critically ill patient receiving concomitant linezolid and rifampin.

Author information

1
Department of Pharmacy Services, University Hospitals and Clinics, Salt Lake City, Utah 84132, USA. ben.gebhart@hsc.utah.edu

Abstract

Serious gram-positive infections present an increasingly common therapeutic dilemma. Combination antimicrobial regimens (e.g., linezolid with rifampin) aimed at improving bacterial eradication and preventing resistance are often used; however, most data supporting this treatment strategy are not from randomized controlled trials. We describe a patient with disseminated community-acquired methicillin-resistant Staphylococcus aureus infection who experienced a possible drug interaction between linezolid and rifampin that resulted in decreased serum linezolid levels. To our knowledge, this is the first published report of a possible drug interaction in a critically ill patient receiving concomitant linezolid and rifampin. Although we hypothesize that the reaction was caused by P-glycoprotein expression, further study is warranted.

PMID:
17316160
DOI:
10.1592/phco.27.3.476
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center